I am on birth control (ortho tricyclin lo) and recently my dentist put me on penicillin for a tooth infection, I wasnt aware of the effects it could have my birth control and my husband have had sex once while I was taking the antibiotic without anything other than my birth control pill!
I was wondering what the chances of becoming pregnant?! Can anyone help??
That's funny, I just posted somthing under What else...
That is how I concived my daughter, I never knew that certain medications will counter react with p/c pills. Well they did and that's how I became pregnant. But it also depends if you were having sex around your fertile time.
It is VERY possible to get pregnant while on birth control and anitbiotics. My first was conceived that way. Antibiotics cancel out the effect of the pill and if you read the instructions that come with it, it tells you to use a back up method while taking your antibiotics.
i am just amazed that nobody told you this might happen! i was an RDA for 16 years and i always told my pt about antibiotics and bcp. and if i forgot i couldnt imagine the pharm. not saying anything . i filled some antibiotics yesterday and the pharm. told me everthing that could happen. i had read anothers post about dr.s not informing pt of everything that goes with the Rx. we need to take a stand! hehe anytime we have antibiotics or severe vomiting or diarrea (diarrhea) it can lower the effectivness of the pills. maybe next time you go to the dr or pharm to refill you can get some more info on all the do's and dont's. good luck!
it was the first day of taking antibiotics. I had only taken two to three antibiotic pills when we had "relations" and it was only one time before I remembered about taking antibiotics and birth control
In the BCP pamphlet, it explains how to take the pills if you missed 1 or more and during which week. I would read that so you get a better idea of how the pills were affected. Granted the sperm can live for 3-5 days (some debate on how long), and you figure though the pill isn't working during those days that you're taking the antibiotics. So even though you wouldn't have ovulated on the 1st day of taking the antibiotics, you might have say 2 or 3 days later. There's no sense in worrying about it now. What's done is done.
I know I learned a very valuable lesson with my pills, being on them for 8 years. You might be like me though, one of those rare individuals that antibiotics do not interfere with BCP's somehow. I've been on some heavy duty antibiotics too. The one thing I know for sure that inferferes with my BCP is St John's wort. I took that stuff almost 4 years ago, and got pregnant with my daughter. I was 10 weeks pregnant when I found out since I liked to skip my periods on the pill.
In the future, beware of any antibiotics, herbal supplements, vitamins with herbs, and diet supplements. Same goes for having the stomach flu. I can't remember if you said you were taking a low dose, but if you notice ANY spotting while taking these, use back up method. I got pregnant a couple times while on ortho tri cylcen lo and LoOvral. If you notice you're spotting, that means the pills are doing there job and you can ovulate. Remember to use back up protection for 1 week after stopping the antibiotics. That gives the pill a chance to kick in. Hope this helps.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.